Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/arthritis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Active Duty Military
    avatar
    VOnDC posted:
    Hello, I am currently scheduled to have TNR in June and frankly am a little intimidated. I am 52, physically active (cycling (centuries), hiking (medium distance with a pack)) , but in significant pain most days, I am currently on a prescription anti-inflammatory. I have a bone spur on the outside of my right knee and no cartilage on my femur or tibia. I have had arthroscopic surgery twice and was diagnosed 12 years ago with Osteo-Chondral Defect and the docs attempted to correct it, but with no luck. I am concerned how this will effect my physical mobility. Steroid shots work, but I am also scheduled to retire from the military next year, so having the time to fully recover while on active duty is important, especially given the convalescence time required. I am looking for experience and advice about folks mobility and recovery post-op. Especially those who are an active cyclist and or in an occupation that requires you to be physically fit. Thanks to all of you.
     
    avatar
    Aqhagirl responded:
    I haven't had my knees replaced yet but steroid injections and pills from my Dr caused my osteocondrotis I think I butchered that spelling, but anyway the long term steroid use destroyed my knees that's way at 26 they need to be replaced. Don't do any more shots then required. Get the replacement. Shots could make it even worse. Trust me you don't want worse. I can barely walk on morphine.


    Helpful Tips

    What is hip pain, and what else could it be?Expert
    Frequently hip pain is mistaken for another diagnosis and vice versa. In my practice, I have seen people have hip replacements from various ... More
    Was this Helpful?
    28 of 38 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Joint Replacement Center